Hello Ange here,
I tried Methotrexate for about 6 months. The experience I had with it was this: After taking 6 pills once a week, the next day I would feel extremely sick, meaning, nausea, weak, flu like symptoms and heart palpitations. I tell ya, methotrexate made me like a new women, I felt great, no pain but I had to deal with all these side affects, eventually my doc took me off them, because one day I felt like I was going to die !!! It made me pale looking and really weak. This drug affects people in different ways, I would certainly try it, it might work for you ??
Hi! I have been taking Methotrexate for over 8 years. Combined with my other meds it is working. I have a life back. However, it does have side effects. I was taking 8 pills every Friday night but after 2 or 3 years, my liver started to become too upset with the drugs and I had to quit Methotrexate for a month. After another blood test, 2 weeks later got to start taking it again but 4 at a time. I now take 5 a week since my liver can't handle a higher dose. The only other major side effect is hair loss. Not bald or even close just thinner and I had thin hair to start with. My mom has vasculitis, in the same group as RA, and she cannot take Methotrexate. It made her sick until Tuesday after taking 10 pills on Fridays in 3 different doses. She now gets it through shots which my dad gives her on Fridays. It did not affect her hair since hers is thicker than before she started. You can always try it. If it doesn't work, then your doctor will be able to help you figure out a different drug. Hope this helps and good luck!
I found when I took the weekly pills that the side-affects were worse than when I switched to the weekly injections. It's easier on the liver as well. I took plaquenil in conjunction with it for about 5 yrs. The folic acid helps as well to alleviate the side-affects. Has your Doctor mentioned injections instead of pills?
I was on this it pretty much drained all of my energy to where it took every bit of energy for me to just get out of bed. I was tired of being a lab rat when they could not tell me what type of Arthritis I had so I quit cold turkey from the methotrexate and the folic acid and aspirin which has been about close to three years now but the Arthritis pain has been stronger now to where to pain feels as if it is now actually in my bones. Not a smart way to go but I just could not function that way they I was put on pain killers and muscle relaxers and that is also a bad way to do because I took my muscle relaxer one morning and totaled my car, went to jail twice and now am on probation all because of the pain and muscle relaxer medication and pretty much I have made a big mess of my early 41 age and now have probation for one person who was NEVER EVER in TROUBLE WITH THE LAW so beware of taking your medication and really even over the counter medication and driving because I found out the hard way unfortunately this is a combine problem with people dealing with pain. Pray for me and I will surely pray for you as well. God Bless you!!! BBoop
I was diagnosed with RA when I was 30 on several meds and became ill from all. The last one was the GoldSalts treaments. I quit all meds. I decided this was not going to take over my life. I was raising 2 children and had no time to continue thinking of this. Went into remission and after 20 began to flair up. I have a great RA dr and after trying a few type meds he put me on methatrexate (Trexall) I started with 1 pill a week 15mg and swelling in my hands and pain subsided. I now take 1 pill (5mg) a week and takes all the meds I take. Taking folic acid and omega 3 mutlivitamins and watching your diet. Positive thinking is also what got me through the 20 yrs of remission. I"m now 61 and I just don't let RA get in my way of life.
I have been taking methotrexate for the most part of 25 years. It has enabled me to keep working, for the most part, until the last 2 years. I am now 49 years old, am on methotrexate, remicade, naproxen, pain meds, etc. etc. for psoriatic arthritis. I think that methotrexate has some serious side effects but without it I would not be able to walk from either the joint erosion/pain and/or the skin cracking and coming off the bottoms of me feet--Life was pretty miserable before I gained partial control this way. It certainly stops joint erosion, at least for me. Yes, there are terrible liver side effects but I've had to consider quality of life is not measured by length of life. I hope you find out what works for you. Some people go into remission and other people don't. But either way do what YOU need to work your life out so that it works for you.
Thank you all for your help!! I have been taking the MTX since October and have had good luck. No side effects, etc. My biggest problem with it right now is the not drinking as much. I don't have a problem but I do like to drink socially with my friends. Oh well, what can you do, right? At least I don't wake up in pain everyday anymore...
Thanks again to all who took the time to answer my question!
Hello...I have struggled with RA for over 2 years now. I have refused to be a ginny pig for the Drs. During my search for the "more natural" way of healing, a friend told me about a book and technique that is working for SO MANY. It is so easy you would be surprised! The book is "The New Arthritis Breakthrough by Henry Scammell. It says that this is the only medical therapy clinacally proven to produce longterm improvement and remission. Go to the website, "The Roadback Foundation" and read about it and all the testimonials. The website also gives a list of Drs that provide this service. The treatment is an anitbiotic called tetracycline. After reading the book (I seem to research everything before doing anything), I looked for a Dr. that would admisnister the drip. It was roughly 30 mins. a day, for 3 days. Afterwards, they had me on oral minocycline. After the first infusion I felt so much better and had so much energy! I didn't have pain, swelling or damage for over 6 months! The only reason I got off of it was because I found out I had gastritis and the antibiotic would aggravate it. I have now gotten this under control and look forward to getting back on it and did no specific diet. I know how hard minocycline is on the stomach (through friends and testamonies). Drs will tell you how hard antibiotics can be on the stomach as well. Well...you don't have side effects and you feel great! Drs. also don't make any money on this therapy because it's so cheap! I paid 10.00 a bottle for the antibiotics! I choose all of that! Diet also helps...get off sweets, bread and red meat..this only acidifies your blood and the virus loves to swim around in that and cause deterioration. I hope this gives someone, anyone, hope out there....it does work. God Bless and I pray for all who are going through this to receive a breakthrough! Cclark
HI KS i know all the side effects you read an told about scraces you to death, it does me too . my rhuemy is just now treating me for RA which i have had for many years an the tests he was running on me scraced me to death. RA can and well do alot of damage to your body an it has done to mine over the years of not doing anything, so i say this from my heart please do as your doctor tells you to , i was on mtx for only 2 weeks the side efects was bad . my doctor told me he has to start some where and thats with mtx so we did. hope you can start your an be on your way to start feeling bettte again it might take awhile to see what meds you can handle an that isnt fun but you got to give it a try i hope you the best an GOD BLESS you
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.